North Carolina, 2018

Hail and Damaging Winds in North Carolina, June 21, 2018

June 21, 2018 · NWS AKQ · 4 events in 1 county or zone

Scattered severe thunderstorms in advance of a frontal boundary produced damaging winds and large hail across portions of northeast North Carolina.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
$5,000
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AKQ wrote it up.

Scattered severe thunderstorms in advance of a frontal boundary produced damaging winds and large hail across portions of northeast North Carolina.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 21, 7:08 PM EST, 48 minutes earlier.

Area forecast discussion, Jun 21, 7:08 PM EST, 48 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
808 PM EDT Thu Jun 21 2018

.SYNOPSIS...
A cold front will continue to push south through the area late this
afternoon, then stalls along the North Carolina border tonight
into Friday. This front lifts back north as a warm front Friday
night into Saturday morning.

&&

.NEAR TERM /THROUGH FRIDAY/...
As of 340 PM EDT Thursday...

Current upper air analysis shows a trough over New England,
with an upper low situated over the upper Midwest, and a weak
ridge stretching from the mid-Atlantic south into Florida. At
the surface, high pressure is located over SE Canada. Weak low
pressure is off the NJ coast with a cold front extended SW from
this low across our local CWA from the lower Eastern shore into
central VA. This cold front will continue to slowly sag south
late this afternoon and evening. As it does so, additional
shwrs/tstms will be triggered along it and especially over the
higher terrain to our W/NW. Highest PoPs (40-70%) thru sunset
will mainly be along and SW of the I-64 corridor, with 20-30%
for lingering sea-breeze convection farther NE. The mid-level
flow will mainly be 25-30kt, and this combined with modest
instability could result in some localized stronger tstms
capable of producing locally strong wind gusts into this
evening, again mainly along and SW of I-64. Latest CAMS are
keying on possibility of heavy rain near CHO thru 00Z, with
HREF giving 30-50% probs of 3hr QPF exceeding 3". This will be
something we have to monitor thru the evening to see how radar
trends unfold for possible short-fuse flash flood watch.
Confidence is not high enough at this time given best likelihood
of heavy rain staying to our NW. Also, these areas
(Fluvanna/Louisa County) mostly escaped the heavy rain from
yesterday which is another contributing factor to no FF Watch.

The cold front stalls along NC border tonight with onshore flow
developing across the region at the surface. Meanwhile,
shortwave energy and upper level divergence arrives ahead of
the upper low to the W. CAMS are hinting at the possibility of
heavy rain developing across south-central VA and NE NC by
around 03z and lasting through 06-09z along the stalling front.
HREF probs of 3+" of rain in 3 hrs maxes out about 30% between
03-06z from about the Tri-Cities south into interior NE NC and
SE into portions of the Va Tidewater. PWs are currently around
2.0" and may rise to around 2.2" this evening. The lift combined
with rich ambient moisture will result in the potential for
locally heavy rainfall. 21/12z HREF shows some pockets of
1.5-3.0" in the aforementioned areas. These higher amounts will
likely be confined to the heaviest showers and embedded tstms,
and will be localized, so do not feel a flood watch is warranted
at this time. Again, the heaviest rain yesterday largely missed
southside VA and the Tidewater so these areas can take a few
inches of rain without too many issues. Humid tonight with lows
from the upr 60s N to the mid 70s SE.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
As of 340 PM EDT Thursday...

On Friday, the front will remain stalled along the NC border as
the midwest upper low pushes eastward into the OH Valley
late. Highest PoPs (50-70%) will transition inland nearest the
front, where some embedded tstms are possible (mainly PM). PoPs
40-50% across the north for sct shwrs in onshore flow. Highs
from the mid 70s north to the mid/upr 80s south. A few places on
the Eastern Shore, including OXB, may struggle to reach the low
70s. The meandering frontal boundary lifts back N as a warm
front Friday night into Saturday morning. There area some
indications that a sfc low tracks along the front as it crosses
southern and central VA Fri evening/night. Given good divergence
aloft and increasing instability along/south of the advancing
warm front, would not be surprised to see a couple of strong
tstms develop. At this point, a low-end svr threat appears
possible with heavy rain being an added threat. Will continue to
monitor the evolution of this sfc feature into Friday. Have
highest PoPs 50-70% before 06z Friday night west of the Ches Bay
(highest west of I-95), then lowering PoPs, especially south,
after 06z as the front lifts further north. By Saturday,
expecting temperatures to warm up again. A shortwave trough is
progged to cross the region in the afternoon/eve that could
touch of a line of mainly diurnally driven tstms. Highs in the
80s to low 90s, after morning lows in the upr 60s to mid 70s.
The next cold front crosses the area late Saturday night/Sunday
morning, with an upper trough elongating along the eastern
seaboard. Have maintained low end PoPs (20-30%) with the trough
overhead possibly kicking off isold to wdly sct shwrs/tstms.
Highs in the upr 80s to low 90s.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
As of 340 PM EDT Thursday...

A potent shortwave (coupled with an area of surface low pressure) is
still projected to dive southeastward from Canada to the
northeastern US on late Sunday into Monday. This system will bring a
chance for showers/t-storms to the region as a cold front moves
through the CWA late Sunday into Monday. Both the latest 21/12z GFS
and ECMWF move the frontal boundary south of the CWA by Monday
afternoon. Scattered showers/thunderstorms will overspread much of
the region (with the greatest coverage south/east of the Richmond
metro) Sunday night-Monday AM. GFS shows some re-development across
SE VA/NE NC Monday afternoon/evening. The ECMWF and CMC are
forecasting dry weather for the entire CWA on Monday. Decided to
maintain chance PoPs Sunday night-Monday due to the scattered nature
of the t-storms. Behind the cold front, high pressure builds in
north of the area on Tuesday and moves offshore on Wednesday. This
will bring drier and cooler conditions to the region Monday night
through Wednesday. Moisture returns to the region as an area of
surface low pressure tracks to our north late next week, leading
to shower/t-storm chances on Thursday and Friday.

Forecast highs are in the mid-upper 80s on Monday with low-mid 80s
expected on Tuesday. Expect a slow warming trend from Wednesday
through the end of next week (highs back to around 90 by Thursday)
after the area of high pressure moves offshore. Expect morning lows
between 70-75 on Monday cooling into the low-mid 60s for
Tuesday/Wednesday. Lows warming to between 66-72 on Thursday.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
As of 800 PM EDT Thursday...

A broken line of thunderstorms stretches from Dinwiddie county
southeastward to NE NC as of 800 PM this evening. There is a
chance that these t-storms (with brief IFR visibilities in +RA)
will impact PHF/ORF/ECG between now and 04z tonight, so
accounted for this TEMPO groups. Showers with light to moderate
rain situated north of this line will impact RIC through ~02z
tonight. Visibilities will likely remain MVFR/VFR at RIC as
these showers move through. Am expecting CIGS/visibilities to
remain MVFR/VFR at the terminals for the majority of the time
between now and 06z. There will be a break in the showers after
09z at RIC/PHF/ORF/ECG. SBY will likely remain dry until 06-09z
tonight before widespread showers move in.

IFR CIGS are possible starting late tonight due to stratus
(most likely at RIC/SBY/PHF), with MVFR CIGS at ORF/ECG. We
could have IFR CIGS through the morning at RIC/SBY, slowly
improving into the afternoon. Scattered showers/t-storms are
again possible Friday afternoon. The potential for aftn/evening
showers/t-storms will continue Saturday and Sunday. Drier
conditions potentially arrive early next week.

&&

.MARINE...
As of 300 PM EDT Thursday...

A weak cold front will continue to sag south over the waters this
evening before stalling to the south of the region overnight into
early Friday. This front will slowly lift back north as a warm front
late Friday into Saturday. Winds remain generally light this
afternoon, north 5 to 10 knots. Seas range from 1 to 2 feet while
waves are around 1 foot. Winds shift to the northeast this evening
and then to the east overnight into Friday. East winds will range
from 10 to 20 knots with the strongest winds mainly over the
northern Chesapeake Bay and northern ocean zones. As a result,
issued a Small Craft Advisory for the northern most Bay zone Friday
morning through Friday evening. Small Craft Advisory also remains in
effect for the northern ocean zones due to increasing seas of 4 to 6
feet. Southerly flow returns Saturday as the warm front lifts north
of the waters. A Small Craft Advisory may once again be needed
Saturday afternoon into Sunday due to a strong SSW push and elevated
seas.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory from 10 AM Friday to 4 AM EDT Saturday
     for ANZ650-652.
     Small Craft Advisory from 7 AM to 10 PM EDT Friday for ANZ630.

&&

SYNOPSIS...JDM
NEAR TERM...JDM
SHORT TERM...AJZ/JDM
LONG TERM...ERI
AVIATION...ERI/JDM
MARINE...AJB
Hazardous weather outlook, Jun 21, 2:49 PM EST, 5 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
349 PM EDT Thu Jun 21 2018

NCZ012>017-030>032-102-VAZ048-060>062-065>069-079>082-087>090-092-
093-095>098-509-510-513>516-523>525-222000-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Fluvanna-Prince Edward-
Cumberland-Goochland-Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan-
Brunswick-Dinwiddie-Prince George-Charles City-Greensville-Sussex-
Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth-
Suffolk-Chesapeake-Virginia Beach-Western Louisa-Eastern Louisa-
Western Chesterfield-Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
York-Newport News-Hampton/Poquoson-
349 PM EDT Thu Jun 21 2018

This Hazardous Weather Outlook is for northeast North Carolina,
central Virginia, east central Virginia, south central Virginia and
southeast Virginia.

.DAY ONE...Through Tonight.

Scattered to numerous thunderstorms are expected this afternoon and
evening. Some of the storms may produce strong wind gusts and heavy
downpours.

Showers and embedded thunderstorms will result in periods of heavy
rainfall tonight. Localized flooding is possible in low lying, poor
drainage, and other flood prone areas.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ064-083>086-511-512-517>522-222000-
Caroline-New Kent-Gloucester-Middlesex-Mathews-Western Hanover-
Eastern Hanover-Western King William-Eastern King William-
Western King and Queen-Eastern King and Queen-Western Essex-
Eastern Essex-
349 PM EDT Thu Jun 21 2018

This Hazardous Weather Outlook is for central Virginia, east
central Virginia, eastern Virginia and north central Virginia.

.DAY ONE...Through Tonight.

Showers and embedded thunderstorms will result in periods of heavy
rainfall tonight. Localized flooding is possible in low lying, poor
drainage, and other flood prone areas.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ025-VAZ099-100-222000-
Maryland Beaches-Accomack-Northampton-
349 PM EDT Thu Jun 21 2018

...MODERATE RIP CURRENT RISK IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

This Hazardous Weather Outlook is for southeast Maryland, eastern
Virginia and southeast Virginia.

.DAY ONE...Through Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   MODERATE RIP CURRENT RISK.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ021>024-VAZ075>078-222000-
Dorchester-Wicomico-Somerset-Inland Worcester-Westmoreland-Richmond-
Northumberland-Lancaster-
349 PM EDT Thu Jun 21 2018

This Hazardous Weather Outlook is for southeast Maryland, east
central Virginia and eastern Virginia.

.DAY ONE...Through Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 21, 7:00 PM EST, 56 minutes before
Special Weather Statement
National Weather Service Wakefield VA
800 PM EDT THU JUN 21 2018

VAZ068-080-081-514-220030-
Prince George-Dinwiddie-Amelia-Eastern Chesterfield (Including Col.
Heights)-
800 PM EDT THU JUN 21 2018

...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT SOUTHEASTERN
CHESTERFIELD...SOUTHEASTERN AMELIA AND NORTHERN DINWIDDIE COUNTIES...
THE CITY OF COLONIAL HEIGHTS AND THE CITY OF PETERSBURG...

At 800 PM EDT, a thunderstorm with heavy rain was located near
Dinwiddie, moving east at 25 mph.

Rainfall amounts of 1 to 2 inches are possible with this storm.

Locations impacted include...
Petersburg, Dinwiddie, Colonial Heights, Virginia State University,
Mannboro, Matoaca, Sutherland, Ettrick, Burgess, Addison, Reams,
Ammon, Center Star, Church Road, Petersburg Airport, Five Forks,
Walkers, Hebron, Rocky Run and Ford.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.

LAT...LON 3726 7785 3728 7766 3727 7765 3728 7762
      3731 7735 3706 7741 3708 7785 3716 7785
      3717 7784 3717 7782 3719 7780 3720 7781
      3721 7785
TIME...MOT...LOC 0000Z 273DEG 20KT 3712 7765

05
Special weather statement, Jun 21, 7:07 PM EST, 49 minutes before
Special Weather Statement
National Weather Service Wakefield VA
807 PM EDT THU JUN 21 2018

VAZ088-092-093-096-220045-
Isle of Wight-Southampton-Sussex-Suffolk-
807 PM EDT THU JUN 21 2018

...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT SOUTHWESTERN
ISLE OF WIGHT...SOUTHAMPTON AND SOUTHEASTERN SUSSEX COUNTIES...THE
CITY OF FRANKLIN AND THE SOUTHWESTERN CITY OF SUFFOLK...

At 807 PM EDT, thunderstorms with heavy rain were located along a
line extending from near Ivor to near Carrsville to near Holland.
Movement was east at 20 mph.

Rainfall amounts of up to 1 inch are possible with these storms.

Locations impacted include...
Franklin, Windsor, Courtland, Holland, Suffolk, Ivor, Newsoms,
Hunterdale, Sedley, Carrsville, Whaleyville, Zuni, Capron,
Vicksville, Yale, Dory, Sunbeam, Lees Mill, Riverdale and Walters.

Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads...and possible minor
flooding of ditches and poor drainage areas.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.

LAT...LON 3685 7733 3694 7688 3681 7672 3656 7660
      3654 7704
TIME...MOT...LOC 0007Z 251DEG 16KT 3686 7692 3678 7687 3664 7681

05
Special weather statement, Jun 21, 7:32 PM EST, 24 minutes before
Special Weather Statement
National Weather Service Wakefield VA
832 PM EDT THU JUN 21 2018

VAZ080-081-088-220115-
Prince George-Dinwiddie-Sussex-
832 PM EDT THU JUN 21 2018

...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT SOUTHWESTERN PRINCE
GEORGE...CENTRAL SUSSEX AND SOUTHEASTERN DINWIDDIE COUNTIES...

At 832 PM EDT, a thunderstorm with heavy rain was located near
Carson, or near Dinwiddie, moving east at 20 mph.

Rainfall amounts of 1 to 2 inches are possible with this storm.

Locations impacted include...
Stony Creek, Carson, Wharfs Store, Burgess, Templeton and Reams.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.

LAT...LON 3698 7759 3715 7755 3714 7722 3688 7735
TIME...MOT...LOC 0032Z 282DEG 19KT 3705 7749

05
Special weather statement, Jun 21, 7:32 PM EST, 24 minutes before
Special Weather Statement
National Weather Service Wakefield VA
832 PM EDT THU JUN 21 2018

NCZ014-VAZ096-220115-
Gates-Suffolk-
832 PM EDT THU JUN 21 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT GATES AND SOUTHERN
PORTIONS OF THE CITY OF SUFFOLK...

At 831 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Whaleyville to near Roduco. Movement
was southeast at 20 mph.

Wind gusts in excess of 40 mph and half inch hail are possible with
these storms. In addition...Rainfall amounts of up to 1 inch are
possible with these storms.

These storms will be near...
  Whaleyville around 835 PM EDT.
  Gates and Roduco around 850 PM EDT.
  Corapeake around 900 PM EDT.
  Gatesville and Sunbury around 910 PM EDT.

Other locations impacted by these storms include Easons Crossroads,
Savage, Topsy, Drum Hill, Hazelton, Buckland, Dort, Reynoldson,
Somerton and Acorn Hill.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs...small or weakened trees...
and blowing around trash cans...potted plants...lawn furniture and
other light outdoor objects.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.

LAT...LON 3652 7691 3661 7670 3649 7649 3647 7649
      3635 7674
TIME...MOT...LOC 0031Z 304DEG 15KT 3659 7672 3652 7689

wrs
Special weather statement, Jun 21, 7:38 PM EST, 18 minutes before
Special Weather Statement
National Weather Service Wakefield VA
838 PM EDT THU JUN 21 2018

NCZ013-014-031-220130-
Hertford-Gates-Chowan-
838 PM EDT THU JUN 21 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
HERTFORD...GATES AND NORTHERN CHOWAN COUNTIES...

At 838 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Harrellsville to near Colerain.
Movement was northeast at 20 mph.

Wind gusts in excess of 30 mph are possible with these storms.

Rainfall amounts of up to 1 inch are possible with these storms.

These storms will be near...
  Gatesville around 855 PM EDT.
  Hobbsville around 905 PM EDT.
  Sunbury around 915 PM EDT.

Other locations impacted by these storms include Gliden, Easons
Crossroads, Newsome Store, Savage, Acorn Hill, Sign Pine, Sandy
Cross, Carter, Trotville and Rays Beach.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.

LAT...LON 3624 7671 3624 7676 3635 7687 3655 7664
      3640 7646 3639 7646 3637 7649 3636 7656
      3632 7656 3623 7672
TIME...MOT...LOC 0038Z 224DEG 19KT 3635 7683 3625 7673

wrs
Special weather statement, Jun 21, 7:45 PM EST, 11 minutes before
Special Weather Statement
National Weather Service Wakefield VA
845 PM EDT THU JUN 21 2018

VAZ092-093-096-220130-
Isle of Wight-Southampton-Suffolk-
845 PM EDT THU JUN 21 2018

...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT SOUTHWESTERN
ISLE OF WIGHT...AND SOUTHAMPTON COUNTIES...THE CITY OF FRANKLIN AND
THE SOUTHWESTERN CITY OF SUFFOLK...

At 845 PM EDT, thunderstorms with heavy rain were located along a
line extending from near Sedley to near Courtland to 8 miles
northwest of Boykins. Movement was southeast at 20 mph.

Rainfall amounts of 1 to 2 inches are possible with these storms.

Locations impacted include...
Franklin, Courtland, Holland, Suffolk, Newsoms, Hunterdale, Sedley,
Carrsville, Capron, Vicksville, Suffolk Airport, Worrell, Dory,
Sunbeam, Lees Mill, Riverdale, Kilby, Walters, Drewryville and
Elwood.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.

LAT...LON 3673 7736 3679 7719 3691 7703 3668 7653
      3659 7674 3654 7710 3654 7713
TIME...MOT...LOC 0045Z 300DEG 19KT 3684 7704 3676 7713 3669 7727

05

The radar

The Norfolk radar (KAKQ), 55 km away, was scanning. The volume nearest the first event began at 00:56 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind, 1 hail. Local standard time, as filed.

Hail, Gates

When
June 21, 7:56 PM EST
Where
Gates County, 2.15 mi NNE of Gates
Measured
1 in hail
Crop damage
$5,000
Reported by
Emergency Manager
Coordinates
36.530, -76.760

Quarter size hail was reported. The hail damaged some corn crop.

Thunderstorm Wind, Gates

When
June 21, 7:56 PM EST
Where
Gates County, 2.15 mi NNE of Gates
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
36.530, -76.760

Several trees were uprooted.

Thunderstorm Wind, Gates

When
June 21, 8:00 PM EST
Where
Gates County, Gates
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
36.500, -76.770

A couple of trees were downed.

Thunderstorm Wind, Gates

When
June 21, 8:20 PM EST
Where
Gates County, Mintonsville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
36.350, -76.630

Large limbs were downed and blocking a road.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2018Every state in 2018This day in weather historyWarnings in North Carolina, June 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 768400, 768401, 768402, 768403.